Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 103, NWS St. Louis, MO

June 12, 2010Adams County, Illinois; Lewis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 12, 2010, 1:07 PM CDT for Adams County, Illinois; Lewis County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2010, 1:07 PM CDT (18:07 UTC)
Expired
Jun 12, 2010, 1:45 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Adams County, IL, Lewis County, MO

The radar

The Quad Cities radar (KDVN), 176 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2622 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS53 KLSX 121807
SVRLSX
ILC001-MOC111-121845-
/O.NEW.KLSX.SV.W.0103.100612T1807Z-100612T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
107 PM CDT SAT JUN 12 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
  EASTERN LEWIS COUNTY IN NORTHEAST MISSOURI...

* UNTIL 145 PM CDT

* AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF EWING...OR
  7 MILES SOUTHWEST OF CANTON...AND MOVING NORTHEAST AT 20 MPH.
  NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  CANTON...LA GRANGE...MEYER...LIMA...LORAINE AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4025 9150 4020 9150 4020 9117 4017 9115
      3996 9164 4011 9177 4026 9153
TIME...MOT...LOC 1807Z 236DEG 18KT 4009 9160
WIND...HAIL 60MPH 0.88IN

$$

CARNEY
1 follow-up statement
692 
WWUS53 KLSX 121830
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CDT SAT JUN 12 2010

MOC111-121840-
/O.CAN.KLSX.SV.W.0103.000000T0000Z-100612T1845Z/
LEWIS MO-
130 PM CDT SAT JUN 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEWIS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4020 9117 4017 9115 4014 9123 4002 9149
      4006 9151 4013 9152 4020 9150
TIME...MOT...LOC 1830Z 236DEG 18KT 4015 9147

$$

ILC001-121845-
/O.CON.KLSX.SV.W.0103.000000T0000Z-100612T1845Z/
ADAMS IL-
130 PM CDT SAT JUN 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ADAMS COUNTY UNTIL 145 PM CDT...

AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR CANTON...MOVING NORTHEAST AT 20
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  URSA...LIMA...LORAINE AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4020 9117 4017 9115 4014 9123 4002 9149
      4006 9151 4013 9152 4020 9150
TIME...MOT...LOC 1830Z 236DEG 18KT 4015 9147
WIND...HAIL 60MPH 0.88IN

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:40 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 12, 12:40 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1240 PM CDT SAT JUN 12 2010

.DISCUSSION...
/439 AM CDT SAT JUN 12 2010/

CONVECTION ASSOCIATED WITH WARM CORE MID LEVEL LOW NOW OVER IN HAS
SHIFTED WELL E OF THE CWA.  MCS ACTIVITY AND SMALLER CONVECTIVE
CLUSTERS CONTINUE MOVING NEWD THRU PORTIONS OF ERN NEBRASKA AND SRN
IA. THIS CONVECTION IS ALONG A FRONT EXTENDING FROM A WEAK SFC
LOW OVER MI SW TO A WEAK SFC LOW OVER SERN NEBRASKA. RADAR ALSO
WAS SHOWING ISOLATED WAA SHOWERS OVER SWRN MO. THE SYNOPTIC FRONT
SHOULD REMAIN N OF THE CWA THIS WEEKEND...BUT OUTFLOW BOUNDARIES
FROM MCS ACTIVITY MAY INITIATE CONVECTION FURTHER S. WEAK SW FLOW
SHRTWVS WILL ALSO MOVE NEWD THRU THE AREA ON THE N OR NW SIDE OF
THE SERN US MID-UPPER LEVEL HI. GFS MODEL STILL SUFFERING FROM
FEEDBACK PROBLEMS MAKING ITS QPF OUTPUT OVERDONE AT TIMES. OTHER
OPERATIONAL MODEL QPF APPEARS QUITE BROADBRUSHED AND ILL DEFINED.
USED THE 4 KM EXPLICIT MODELS SIMULATED RADAR REFLECTIVITY
FORECAST TO TRY TO BETTER PIN DOWN POPS AND QPF THRU 12Z SUN. THEY
APPEAR TO SHOW A BAND OF CONVECTION DROPPING SWD THRU THE CWA LATE
THIS AFTN AND EVNG WITH MOST OF THE SHRA/TSRA ACTIVITY S OR SW OF
THE CWA BY LATE TGT. WITH THE FRONT REMAINING N OF THE CWA THIS
WEEKEND TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL WITH HEAT
INDICES THIS AFTN AND SUN AFTN APPROACHING 100 PARTICULARLY IN THE
CITY OF ST LOUIS. THE CHANCE OF STORMS WILL CONTINUE INTO THE WORK
WEEK AS THE FRONT BEGINS TO SAG SWD INTO THE CWA SUN NGT AND MON.
AS THIS FRONT DROPS SLOWLY SWD THROUGH THE CWA THE COVERAGE OF
STORMS SHOULD INCREASE ESPECIALLY OVER THE SRN PORTION OF THE CWA
WHICH MAY NOT SEE MUCH COVERAGE OF SHOWERS/THUNDERSTORMS THIS
WEEKEND. MOST OF THE CONVECTION MAY FINALLY PUSH S OF THE CWA BY
TUE NIGHT AS A SFC RIDGE BUILDS S-SEWD INTO THE CWA BEHIND THE
CDFNT.

GKS

&&

.AVIATION...
/1235 PM CDT SAT JUN 12 2010/

QUICK DISCUSSION THIS AFTERNOON DUE TO ACTIVE WEATHER. BROKEN LINE
OF STORMS WILL CONTINUE TO MOVE EAST INTO THE AREA. SHOULD SEE
STORMS FIRE AHEAD OF THE LINE AS WELL DUE TO VERY MOIST AND
UNSTABLE AIRMASS. HOWEVER...NOT SURE HOW FAR SOUTHEAST WE'LL SEE
STORMS TODAY DUE TO UPPER LEVEL RIDGE OVER THE LOWER MISSISSIPPI
VALLEY. SHOULD SEE VFR WEATHER OUTSIDE OF STORMS.

SPECIFICS FOR KSTL...
THINK WE'LL SEE SCATTERED STORMS IN THE AREA LATER THIS AFTERNOON...BUT NOT
CERTAIN OF COVERAGE THIS FAR SOUTHEAST DUE TO AFOREMENTIONED UPPER
LEVEL RIDGE.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 12, 1:01 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
101 PM CDT SAT JUN 12 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
101 PM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY OVER PARTS OF THE BI-STATE REGION THROUGH
THIS EVENING...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS...
CAPABLE OF LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. FOR
FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE
LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

HIGH TEMPERATURES IN THE LOWER TO MID 90S AND HIGH HUMIDITY
LEVELS OVER MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO
PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 104 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY AND
SUNDAY NIGHT MAINLY ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL
AS WEST CENTRAL ILLINOIS.  A FEW STORMS MAY BECOME SEVERE...
CAPABLE OF DAMAGING WINDS AND LARGE HAIL AS WELL AS HEAVY
RAINFALL.

HIGH TEMPERATURES IN THE LOWER 90S AND HIGH HUMIDITY LEVELS OVER
MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO PRODUCE HEAT
INDEX VALUES AROUND 100 DEGREES SUNDAY AFTERNOON.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY INTO THIS EVENING...ESPECIALLY OVER
PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Special weather statement, Jun 12, 12:53 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT SAT JUN 12 2010

ILZ095-MOZ019-121845-
ADAMS IL-LEWIS MO-
1253 PM CDT SAT JUN 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND NORTHWESTERN ADAMS
COUNTIES UNTIL 145 PM CDT...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EWING...OR 11 MILES SOUTHWEST OF CANTON...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CANTON...
  LA GRANGE...
  MEYER...
  URSA...
  LIMA...
  LORAINE...
  WOODVILLE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:40 PM CDTSevere Thunderstorm WarningLSXAdams, Brown39 min
Jun 12, 3:42 PM CDTSevere Thunderstorm WarningLSXMadison39 min
Jun 12, 4:35 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Marion, Montgomery40 min
Jun 12, 5:14 PM CDTSevere Thunderstorm WarningLSXFayette, Marion31 min
Jun 12, 1:21 PM CDTSevere Thunderstorm WarningLSXMarion24 min
Jun 12, 1:37 PM CDTAreal Flood AdvisoryLSXKnox, Lewis6 hr
Jun 12, 4:50 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.